MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ CPO; MULTIPLE-GENUS RESPIRATORY VIRUS NUCLEIC ACID IVD, KIT, NUCLEIC ACID TECHNIQUE

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ CPO; MULTIPLE-GENUS RESPIRATORY VIRUS NUCLEIC ACID IVD, KIT, NUCLEIC ACID TECHNIQUE
Catalog Number 445262
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device types: njr.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of the bd pcr cartridge on the bd max instrument, an unspecified number of false positive check point cpo patient results were obtained.There was no report of patient impact.
 
Additional Manufacturer Narrative
The following fields were updated because investigation found that the initial mdr was filed against incorrect product: b5: description of event: report 1 of 2: it was reported that during use of bd max¿ check-points (cpo), an unspecified number of false positive patient results were obtained.There was no report of patient impact.D1: medical device brand name: bd max¿ cpo.D2a: common device name: multiple-genus respiratory virus nucleic acid ivd, kit, nucleic acid technique.D2b: medical device type: ooi, poc.D4: catalog: 445262.D4: lot: 4082387.D4: exp date: 03/21/2025.Udi#: (b)(4).G4: pma/510(k)#: k190613.Investigation summary: the complaint investigation for discrepant results when using bd max¿ cpo (ref.(b)(4)) kit lots 4082387 was performed by the review of manufacturing records, review of customer¿s data and by the complaint¿s history review.Customer complained of four samples with suspected false positive results for the kpc target with bd max¿ cpo kit lots 4082387 (a1, a2 and a3).Customer provided run files (pdf and csv) for run 7080 from bd max¿ instrument mx0057 for investigation.Manual pcr curve adjudication was conducted across samples a1, a2, a3 and a4, revealing step dislocations and atypical curves without sigmoidal shape in every channel, including the fam channel (kpc target), for all samples, reaching the threshold to give positive results for the kpc target.It is unlikely that the step dislocations are due to true amplification and a root cause could not be identified.Manual curve adjudication has limitations; visual examination of pcr curves for aberrant curve geometry is a conservative assessment of the data.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ cpo (ref.(b)(4)) kit lots 4082387.The root cause was not identified.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action since no new hazard was identified.Bd quality will continue to monitor for trends.
 
Event or Problem Description
Report 1 of 2: it was reported that during use of bd max¿ check-points (cpo), an unspecified number of false positive patient results were obtained.There was no report of patient impact.

Brand Name
BD MAX¿ CPO
Common Device Name
MULTIPLE-GENUS RESPIRATORY VIRUS NUCLEIC ACID IVD, KIT, NUCLEIC ACID TECHNIQUE
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21200968
Report Number3007420875-2025-00023
Device Sequence Number7578092
Product Code OOI
UDI-Device Identifier00382904452629
UDI-Public(01)00382904452629(11)240322(17)250321(10)4082387
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K190613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/21/2025
Device Catalogue Number445262
Device Lot Number4082387
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2024
Supplement Date Received by Manufacturer05/02/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown